Alert archive / Nebraska / Special Weather Statements in 2016
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 30, 2016, 5:32 AM CDT for Rock County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 5:32 AM CDT (10:32 UTC)
- Expired
- Jul 30, 2016, 6:30 AM CDT
- In force
- 58 min
- Issued by
- NWS North Platte, NE
County Rock County, NE
The radar
The North Platte radar (KLNX), 96 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 10.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
159 WWUS83 KLBF 301032 SPSLBF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT JUL 30 2016 NEZ008-009-301130- BROWN NE-ROCK NE- 532 AM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND SOUTHERN ROCK COUNTIES UNTIL 630 AM CDT... AT 530 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF JOHNSTOWN TO 6 MILES NORTHEAST OF ROSE. MOVEMENT WAS SOUTHEAST AT 15 MPH. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LONG PINE...ANTELOPE PEAK... KELLER PARK STATE RECREATION AREA AND TWIN LAKES STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 160 AND 174...AND BETWEEN MILE MARKERS 194 AND 203. HIGHWAY 20 BETWEEN MILE MARKERS 242 AND 254. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4274 9982 4220 9926 4212 9937 4268 10002 TIME...MOT...LOC 1030Z 317DEG 12KT 4267 9995 4222 9942 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:39 AM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 30, 3:39 AM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service North Platte NE 339 AM CDT SAT JUL 30 2016 .SHORT TERM...(Today and tonight) Issued at 339 AM CDT Sat Jul 30 2016 Today and Tonight...the weather situation today and tonight is similar to Friday with three rounds of convection. The ongoing convection across Ncntl will dissipate this morning as the low level jet weakens and lapse rates become less steep. This area of rain formed as a result of the low level jet...an upper air disturbance across SD and steepening lapse rates. Satellite suggests a second area of steep lapse rates across Ern Wy and the Neb panhandle. It is believed this area will drift east today and become the focus for severe weather this afternoon. The Black Hills would be the source area of storm development. The HRRR and NAM suggest the White River Valley in SD as a source region. The models show a plume of deep moisture moving up the Cntl High Plains late this afternoon the forecast shades the better rain chances...30 percent along highway 61 and across the Ern Panhandle. A modest 30kt low level jet will form tonight and the model consensus suggests another round of thunderstorms will form across Ncntl Neb as a result of lingering evening convection...the steep lapse rates and forcing from the low level jet. The temperature forecast uses a four-way blend of guidance plus bias correction for highs in the 80s and lows in the 60s. Sfc dew points will rise into the mid to upper 60s for humid conditions. .LONG TERM...(Sunday through Friday) Issued at 339 AM CDT Sat Jul 30 2016 Mid range-Sunday through Monday night: Right out of the gate, there are some significant model differences between the 00z NAM12 and GFS solutions tonight. First off, the NAM12 develops a MCS tomorrow evening, pushing this feature to the southeast across the forecast area Saturday night. The result is a frontal boundary which becomes anchored along the KS/Nebr border Sunday into Monday. The GFS is similar but weaker with the MCS and frontal boundary, lifting washing this feature out Sunday night, allowing very warm air to push into the forecast area for Monday. This shows up in the latest statistical forecast guidance which has a 10 degree spread for highs Monday with the GFS MAV guidance much warmer than the NAM MET guidance. For highs on Monday, decided to weigh the forecast heavily on the inherited forecast, weighted more toward the warmer MAV guidance. That being said, decided to limit precipitation chances for Sunday night confining them to the southwestern forecast area as both the NAM and GFS solutions do have a surface boundary anchored across southern Nebraska. Will confine the chances to the evening hours as the GFS lifts the front north overnight. Shifting into Monday, as mentioned above, there are some significant model differences with respect to temperatures on Monday as well as the threat for thunderstorms late Monday into Monday night. With the NAM having a front anchored to the south of the forecast area, it remains the coolest solution for highs Monday. It also generates precipitation Monday night as a low level jet crosses perpendicular to the frontal boundary. The GFS solution is drier and confines precipitation chances to Monday night INVOF of an approaching surface trough/weak frontal boundary. Will hold onto pops for Monday night as there is some mid level warm air advection which over spreads the front Monday Night. This warm air advection is strongest in the east and that is where pops were retained. Long range-Tuesday through Friday: A trough of low pressure aloft will push onshore Tuesday which will amplify ridging downstream across the central and northern plains. Much warmer air will flow into the forecast area on Tuesday which will result in highs reaching the mid to upper 90s. The ECMWF solution does hold onto some cooler air and additional low level moisture for Tuesday, so decided limit highs to the middle 90s. The next threat for pcpn in the extended will arise on Wednesday night as a cold front passes through the forecast area. Temperatures behind the front will be in the 80s for Thursday and Friday. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1151 PM CDT Fri Jul 29 2016 Initial forecast problem lies with potential for development of low stratus and fog. Latest runs of RAP/HRRR have backed off some on potential for low clouds and there is no resprictions to vsby indicated in LAMP guidance. However serly winds in moist environment tends to develop cloud cover near or just after sunrise so have backed off some in light of newer guidance but confidence is low either way. The second issue is development of TSRA overnight in association with mid level disturbance and LLJ. Low level winds have not yet developed as expected but short range models are similar in developing a line also twd sunrise, but east of KLBF and KVTN. Have therefore not included mention in morning hours. NAM keys in on large scale convection twd the end of this TAF period and have included mention at KVTN. && .LBF Watches/Warnings/Advisories... None. && SHORT TERM...CDC LONG TERM...Buttler AVIATION...Stoppkotte
Hazardous weather outlook, Jul 30, 4:51 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 451 AM CDT SAT JUL 30 2016 NEZ004>010-022>029-035>038-056>059-069>071-094-311000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 451 AM CDT SAT JUL 30 2016 /351 AM MDT SAT JUL 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND THIS EVENING. THE AREA OF CONCERN IS GENERALLY ALONG AND WEST OF A LINE FROM VALENTINE TO SARGENT. STORM DEVELOPMENT IS EXPECTED NEAR OR OVER THE BLACK HILLS AND THESE STORMS WILL MOVE SOUTHEAST INTO PARTS OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL AND WIND DAMAGE ARE THE THREAT IN MOST AREAS. VERY LARGE HAIL...2 INCHES OR LARGER...IS POSSIBLE ACROSS SHERIDAN COUNTY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THE RISK OF SEVERE WEATHER APPEARS LOW BUT AN ISOLATED STORM COULD BRIEFLY BECOME SEVERE AND PRODUCE LARGE HAIL AND WIND DAMAGE. HEAT WAVE CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY WITH HEAT INDICES RISING INTO THE UPPER 90S TO NEAR 100. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. THE RISK OF SEVERE WEATHER APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PARTS OF WESTERN NEBRASKA LATE THIS AFTERNOON AND THIS EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 30, 5:32 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 532 AM CDT SAT JUL 30 2016 NEZ008-009-301130- BROWN NE-ROCK NE- 532 AM CDT SAT JUL 30 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BROWN AND SOUTHERN ROCK COUNTIES UNTIL 630 AM CDT... AT 530 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF JOHNSTOWN TO 6 MILES NORTHEAST OF ROSE. MOVEMENT WAS SOUTHEAST AT 15 MPH. RAINFALL OF 1 TO 2 INCHES PER HOUR IS EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LONG PINE...ANTELOPE PEAK... KELLER PARK STATE RECREATION AREA AND TWIN LAKES STATE WILDLIFE MANAGEMENT AREA. THIS INCLUDES THE FOLLOWING HIGHWAYS... HIGHWAY 183 BETWEEN MILE MARKERS 160 AND 174...AND BETWEEN MILE MARKERS 194 AND 203. HIGHWAY 20 BETWEEN MILE MARKERS 242 AND 254. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4274 9982 4220 9926 4212 9937 4268 10002 TIME...MOT...LOC 1030Z 317DEG 12KT 4267 9995 4222 9942 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:23 AM CDT | Areal Flood Advisory | LBF | Brown | 3 hr |
| Jul 30, 6:04 AM CDT | Areal Flood Advisory | LBF | Rock | 116 min |
| Jul 30, 6:24 AM CDT | Special Weather Statement | LBF | Loup | 66 min |
| Jul 30, 7:00 AM CDT | Special Weather Statement | LBF | Garfield, Loup | 60 min |
Nearby
Special Weather Statements in Nebraska, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.